XX Simposio de Investigaciones en Salud 2018, XX Simposio de investigaciones en salud "Enfermedades Crónicas No Transmisibles"

Por defecto: 
BULLOUS FIXED DRUG ERUPTION DUE TO 
CHLORTHALIDONE
Nathaly Cuervo-Pardo, Aurora Gonzalez-Estrada, Alexei Gonzalez-Estrada, Lyda Cuervo-Pardo

Última modificación: 2018-09-10

Resumen


introduction: fixed drug eruption (fde) is a common delayed hypersensitivity reaction, often misdiagnosed, characterized by oval, hyperpigmented cutaneous lesions. common medications causing fde include antibiotics, analgesics, anticonvulsants, and muscle relaxants.

objective:present a case of chlorthalidone-induced bullous fde.

methods:case presentation.

results: a 60-year-old female with a past medical his- tory of hypertension and seasonal allergic rhinitis presented for evaluation of a four-year history of a recurring annual rash that lasted one-week in average. her only medication was chlorthali- done 50 mg daily for the past 15 years prior to appearance of her lesions. on presentation, she had violaceous, pruritic, painful, 4-cm, circular, papules with central blistering, located in her eyelids, lips, trunk and extremities. initial biopsy was non conclusive. she was unresponsive to desloratadine 5 mg, hydroxyzine 25 mg, and betamethasone cream daily. repeat biopsy revealed post-inflammatory hyperpigmentation. chlorthalidone was discontinued due to concern for fde and she was started on enalapril with improvement of lesions within 2 weeks. only hyperpigmented cutaneous changes remain in previously affected áreas. patch testing and challenge were declined. to date, the patient remained without cutaneous reactions.

conclusion: to our knowledge, this is the first case report of fde due to chlorthalidone in the literature. this case demonstrates the importance of a careful history to elucidate a causal agent and that drug sensitization in fde may range from weeks to years. patch testing and challenge should be performed when possible.